Hi all - I am new to this site, but just wanted to bring attention to the dangerous situation of mixing up different insulin pens! Now that vial and syringes are being replaced so quickly, be careful. Read my scary honeymoon story below.
Oh yeah. Did this once. My educator says everyone does it once, but you never do it again. Currently, my pens are 2 different colors. But when I started shooting, one pen was grey and one was taupe. Basically, they were the same color.
My educator continually encourages the companies to use different colors for pen casings.
That's the primary reason I use a vial and syringe for Lantus and a pen for Humalog... can't make a mistake of mixing those two up!
Like the others ..... welcome to the club. Yeah, been there, done that. I mean, really, it's gonna happen sooner or later. I'm so glad you got through it. And it sounds like your new wife (Michelle?) is a cool head. A very good sign. Good on you both! Also, hooray for going on a 2 week backpack in Thailand for your honeymoon. That you signed up for that, more than anything else, is why you handled this surprise so well. It is was it is, dance with it ;-) So, yeah, different colored pens are helpful. I just don't understand why the pen manufacturers are so dim about this. They do do make different colored pens. If you insist and pester them they are available. Also, every pen in its place. Like everything else in our lives: organization and systems. And lastly, probably the most unbiquitous source of endless sugar are softdrinks: Coca Cola, Pepsi, Fanta, etc. Usually just down the hallway or around the next corner. One can ingest a huge amount of sugar with minimal effort and they are almost always available. And lastly, always travel with lots of extra glucose tabs. (I've used them lots in similar situations.) And glucogon. (Always carry it, never used it. Probably because I carry so much glucose ;-)
Happy marriage to you both. Great pics!